MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 LONG; STAPLER, SURGICAL

ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 LONG; STAPLER, SURGICAL
Catalog Number EC3D60L
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/9/2026 b3: only event year known: 2025 d4: batch # a9922h investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec3d60l device was returned with the anvil bent upwards and with an er60t reload loaded on the device.The reload was received partially fired 4/5.The manual override door was noted to be out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.The partially fired is consistent with an incomplete or interrupted cycle.It is possible that the device was clamped over an excess of tissue causing the anvil to bend.Please reference the instruction for use for more information.The device event log was reviewed.The log indicates that the device had a high force to fire for one of the clinical firings, indicating that the device was firing over an obstruction, or too thick of tissue.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number a9922h, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lobectomy procedure, they tried to fire the stapler with the black load and the knife would not go through.The device was locked out and they performed a manual override.There were no patient consequences reported.No additional information provided.

Brand Name
ETHICON 4000 STAPLER STRAIGHT 60 LONG
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key24296081
Report Number3005075853-2026-01165
Device Sequence Number21428142
Product Code GAG
UDI-Device Identifier10705036043546
UDI-Public(01)10705036043546(10)A9922H(17)281031
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60L
Device Lot NumberA9922H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ER60T
Patient SexUnknown